MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536660
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a commercial bsc plastic stent was implanted in pancreatic duct of the patient on (b)(6) 2016 as part of (b)(6).On (b)(6) 2016 an advanix pancreatic stent was implanted in the patient.During the placement procedure, prophylactic nsaids were administered via rectal indomethacin.A prior biliary sphincterotomy and pancreatic sphincterotomy were performed.A previously placed pancreatic stent was removed at the time of the procedure.In addition to stent placement the following were also conducted: pancreatic stone extraction (other than by eswl), balloon sweep, and balloon dilation.Contrast was injected into the pancreatic duct the entire length of main pancreatic duct into tail of pancreas.The pancreatic duct was dilated 8mm, and the intended duration of indwell is greater than 8 weeks.On (b)(6) 2016 during a planned stent removal procedure, the bsc plastic stent was removed from the patient using a snare, grasper, and other (no specifics reported).It was reported that the stent had experienced a complete proximal migration which was not desired by the site.Additionally, the stent was difficult to remove from the patients duct.The stent was removed after a balloon dilation of the papilla with a grasper and the procedure was completed by placing a non-bsc stent.There were no patient complications reported as a result of this event.

Brand Name
ADVANIX¿ PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6099115
Report Number3005099803-2016-03343
Device Sequence Number16483859
Product Code FGE
UDI-Device Identifier08714729857600
UDI-Public(01)08714729857600(17)20170531(10)18663113
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2017
Device Model NumberM00536660
Device Catalogue Number3666
Device Lot Number18663113
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2016
Initial Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR